Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 25, NWS Albuquerque, NM

April 2, 200811 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 2, 2008, 7:44 AM MDT for 11 counties in New Mexico. It took effect at Apr 2, 2008, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2008, 7:44 AM MDT (13:44 UTC)
In effect from
Apr 2, 2008, 1:00 PM MDT
Expired
Apr 2, 2008, 9:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2534 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 021344
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 AM MDT WED APR 2 2008

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PORTIONS
OF THE NORTHWEST HIGHLANDS...WEST CENTRAL HIGHLANDS...MIDDLE RIO
GRANDE VALLEY...SANDIA-MANZANO AND GALLINAS MOUNTAINS...NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FOR STRONG
WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH LATE THURSDAY MORNING THROUGH EARLY THURSDAY
EVENING FOR PORTIONS OF THE SANDIA-MANZANO AND GALLINAS
MOUNTAINS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FOR STRONG
WINDS AND LOW HUMIDITIES...

.STRONG SOUTHWEST WINDS WILL BLOW AT SPEEDS FROM 20 TO 35 MPH WITH GUSTS
FROM 40 TO 45 MPH THIS AFTERNOON AND EARLY EVENING. CRITICALLY LOW
HUMIDITIES WILL ALSO DEVELOP...RESULTING IN SEVERAL HOURS OF
CRITICAL FIRE WEATHER CONDITIONS. THE POTENTIAL EXISTS FOR SEVERAL
HOURS OF CRITICAL FIRE WEATHER CONDITIONS TO RETURN TO THE AREA
EAST OF THE CENTRAL MOUNTAINS...AND ALSO TO PORTIONS OF THE
NORTHEAST PLAINS FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY
EVENING. THURSDAYS WINDS MAY GUST UP TO 50 MPH OUT OF THE WEST AND
WEST NORTHWEST.


NMZ104-107-108-030300-
/O.UPG.KABQ.FW.A.0022.080402T1800Z-080403T0300Z/
/O.NEW.KABQ.FW.W.0025.080402T1900Z-080403T0300Z/
/O.NEW.KABQ.FW.A.0023.080403T1600Z-080404T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
744 AM MDT WED APR 2 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING BELOW SIGNIFICANT SNOW PACK AND WEST OF A LINE
FROM CLAYTON TO LOGAN TO PORTALES... 

...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH
EARLY THURSDAY EVENING BELOW SIGNIFICANT SNOW PACK AND SOUTH OF
UNION COUNTY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ103-105-106-109-030300-
/O.UPG.KABQ.FW.A.0022.080402T1800Z-080403T0300Z/
/O.NEW.KABQ.FW.W.0025.080402T1900Z-080403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
744 AM MDT WED APR 2 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

44
1 follow-up statement
000 
WWUS85 KABQ 030255
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 PM MDT WED APR 2 2008

...FIRE WEATHER WATCH LATE THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING FOR PORTIONS OF THE SANDIA-MANZANO AND GALLINAS
MOUNTAINS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FOR STRONG
WINDS AND LOW HUMIDITIES...

.THE POTENTIAL EXISTS FOR SEVERAL HOURS OF CRITICAL FIRE WEATHER
CONDITIONS TO RETURN TO THE AREA EAST OF THE CENTRAL
MOUNTAIN CHAIN...AND ALSO TO PORTIONS OF THE NORTHEAST PLAINS
FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.
THURSDAYS WINDS MAY GUST UP TO 50 MPH OUT OF THE WEST AND WEST
NORTHWEST.

NMZ104-107-108-031400-
/O.EXP.KABQ.FW.W.0025.000000T0000Z-080403T0300Z/
/O.CON.KABQ.FW.A.0023.080403T1600Z-080404T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
855 PM MDT WED APR 2 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ103-105-106-109-030400-
/O.EXP.KABQ.FW.W.0025.000000T0000Z-080403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
855 PM MDT WED APR 2 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:00 AM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 2, 3:00 AM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT WED APR 2 2008

.DISCUSSION...
HIGH CLOUDS POURING OVER THE STATE EARLY THIS AM...HELPING TO
PREVENT LOW CLOUDS OVER THE EASTERN PLAINS. DEWPOINTS NOT RISING
THAT QUICKLY AS WELL IN THE EAST...WITH JUICY AIR STILL A LONG WAY
OFF IN SOUTHERN TX. WILL DROP ALL MENTION OF ISOLATED CONVECTION IN
THE FAR EAST TODAY. WINDS NOW ADVERTISED TO BE A BIT LESS...AND
MOSTLY UNDER ADVISORY LEVEL. CLINES CORNERS AND LAS VEGAS MAY REACH
CRITERIA...BUT LIMITED AREA PRECLUDES THE NEED FOR AN ADVISORY AT
THIS TIME. WE WILL GO AHEAD THOUGH WITH A RED FLAG WARNING FOR ALL
BUT THE NORTHWEST. OVERALL PARTLY CLOUDY AND SEASONABLY MILD TODAY
WITH BREEZY TO WINDY CONDITIONS.

DRY TONIGHT WITH GUSTY BREEZES REMAINING OVER THE CENTRAL MOUNTAINS
ONTO THE EASTERN PLAINS. AN ISOLATED RAIN OR HIGHER ELEVATION SNOW
SHOWER MAY MOVE INTO THE NORTHWEST TONIGHT AHEAD OF AN APPROACHING
SHORT WAVE TROUGH. THIS SYSTEM SHOWS UP NICELY NOW OFF THE CA COAST
BUT IT WILL WEAKEN ON ITS TRIP ACROSS THE GREAT BASIN TONIGHT AND
OVER NM THURSDAY. ANOTHER SYSTEM OVER THE PACIFIC NORTHWEST WILL DROP
SE AND FOLLOW QUICKLY ON THE HEELS OF THE FIRST SYSTEM...CROSSING NM
THURSDAY NIGHT. WINDS LIKELY TO BE A BIT STRONGER THURSDAY OVER THE
EAST CENTRAL PLAINS AND SOUTH CENTRAL MOUNTAINS...WITH A POSSIBLE
ADVISORY NEEDED. A FIRE WEATHER WATCH WILL BE ISSUED FOR THURSDAY
OVER PORTIONS OF THE EAST. ISOLATED TO SCATTERED SHOWERS AND HIGHER
ELEVATION SNOW SHOWERS ARE FORECAST FOR THURSDAY AND THURSDAY NIGHT
FAVORING THE AREA FROM INTERSTATE 40 ON NORTH. A BACK DOOR COLD FRONT
IS STILL ON TRACK TO ADVANCE SOUTH OVER THE NORTHEAST LATE THURSDAY
AND THE REMAINDER OF THE EASTERN PLAINS THURSDAY NIGHT. THIS SYSTEM
WILL HAVE SOME LOW LEVEL...UPSLOPE FLOW MOISTURE TO WORK WITH WHICH
WILL AID IN PRECIPITATION OVER THE NORTHEAST.

LINGERING RAIN AND SNOW SHOWERS ARE FORECAST FRIDAY MORNING OVER
THE NORTHEAST THEN DRY WEATHER FOR THE REST OF FRIDAY THROUGH THE
WEEKEND. HOWEVER THE GFS HAS GIVEN UP ON BUILDING MUCH OF A RIDGE
OVER THE SOUTHWEST THIS WEEKEND. IN FACT...ANOTHER BACK DOOR FRONT
WILL MOVE SOUTH ACROSS THE EASTERN PLAINS SATURDAY NIGHT INTO
SUNDAY AS A WEAK DISTURBANCE PASSES TO THE NORTH. A SERIES OF
SHORT WAVE TROUGHS WILL IMPACT THE STATE EARLY AND MID PORTIONS OF
NEXT WEEK...BRINGING WIND AREA WIDE AND POSSIBLY SOME PRECIPITATION
TO PRIMARILY THE NORTH. CHJ

&&

.AVIATION...
PATCHY LOW CLOUDS AND FOG COULD IMPACT AIRPORTS IN ROOSEVELT AND
CURRY COUNTY EARLY THIS MORNING...BUT CONFIDENCE IS LOW DUE TO
ABUNDANT HIGH CLOUDS. WINDS COULD BE A BIT TRICKY IN TAFS TODAY.
POLAR JET IS NOW PROGGED TO ARRIVE A LITTLE SLOWER THAN PREVIOUSLY
EXPECTED AND CLOUDS COULD INHIBIT MIXING. STRONGER WIND GUSTS MAY
ARRIVE LATER THAN FORECASTED IN TAFS AND MAY BE MORE INTERMITTENT.
CANNOT RULE OUT AN ISOLATED THUNDERSTORM NEAR THE TEXAS BORDER THIS
AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  69  39  59  31 /   0  10  20  20
GALLUP..........................  67  32  56  23 /   0  10  20  20
GRANTS..........................  68  32  58  23 /   0   5  10  10
GLENWOOD........................  76  38  70  30 /   0   5   5   5
CHAMA...........................  60  25  55  21 /   0  20  30  30
LOS ALAMOS......................  63  34  57  26 /   0   5  10  20
RED RIVER.......................  53  27  48  18 /   0  10  20  30
TAOS............................  61  31  55  24 /   0   5  20  30
SANTA FE........................  65  40  58  27 /   0   5  10  20
SANTA FE AIRPORT................  68  36  60  30 /   0   5  10  20
ESPANOLA........................  70  33  64  27 /   0   5  10  20
ALBUQUERQUE HEIGHTS.............  71  44  64  39 /   0   5   5  10
ALBUQUERQUE VALLEY..............  74  39  68  32 /   0   5   5  10
ALBUQUERQUE FOOTHILLS...........  71  39  66  34 /   0   5   5  10
ALBUQUERQUE WEST MESA...........  76  41  70  36 /   0   5   5  10
SOCORRO.........................  77  41  73  36 /   0   5   5   5
SANDIA PARK/CEDAR CREST.........  66  34  58  30 /   0   5  10  10
MORIARTY/ESTANCIA...............  70  35  63  28 /   0   5   5  10
CARRIZOZO.......................  74  42  75  36 /   0   5   5   0
RUIDOSO.........................  67  41  66  33 /   0   5   5   5
RATON...........................  66  33  56  25 /   0   5  20  30
LAS VEGAS.......................  66  37  57  26 /   0   5  10  20
ROY.............................  63  38  58  30 /   0   5  10  30
CLAYTON.........................  66  40  59  31 /   5   5  20  30
SANTA ROSA......................  76  42  70  34 /   0   5   5   5
TUCUMCARI.......................  73  45  68  37 /   5   5  10  20
FORT SUMNER.....................  74  44  72  37 /   0   5   5   5
CLOVIS..........................  72  46  72  38 /   5   5   5  10
PORTALES........................  72  47  74  38 /   5   5   5   5
ROSWELL.........................  76  48  80  43 /   0   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

FIRE WEATHER WATCH FROM LATE THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES...NMZ104-107-108.

&&

40/44
Hazardous weather outlook, Apr 2, 6:01 AM MDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MDT WED APR 2 2008

NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
601 AM MDT WED APR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING FOR MUCH OF SOUTHERN AND EASTERN NEW MEXICO WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHERN AND
EASTERN NEW MEXICO THURSDAY AFTERNOON...SATURDAY AFTERNOON AND
EARLY NEXT WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:44 AM MDTFire Weather WatchABQHarding, San Miguel, Union23 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.